MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD PHOENIX¿ YEAST ID; KIT, IDENTIFICATION, YEAST

BECTON, DICKINSON & CO. (SPARKS) BD PHOENIX¿ YEAST ID; KIT, IDENTIFICATION, YEAST
Model Number 448316
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd phoenix¿ yeast id wrong ids were obtained when testing a panel.The following information was provided by the initial reporter: a c.Auris strain isolated from a urine was mis-identified as c.Auris/haemulonii.The strain was later sent to lspq for full identification and wgs and was confirmed as c.Auris.Following the discovery of that c.Auris case, a diverse panel of 13 c.Auris isolates (representing the 5 clades) was sent to the hospital to assess id performance.Of the 13 strains tested, 11 returned c.Auris/haemulonii and 2 c.Parapsilosis.The c.Parapsilosis repeated, and yielded same id result.The c.Haemulonii mis-id is not surprising as previously reported, but c.Parapsilosis mis-id not documented in the literature.Both mis-id were obtained with clade ii isolates.
 
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H.6.Investigation summary: this complaint is for misidentification of candida auris as candida haemulonii and candida parapsilosis when using phoenix panel yid (448316) batch number 3010476.The customer did not return panels but provided isolates and phoenix generated lab reports for the investigation.The lab reports show an organism identified as candida haemulonii and candida parapsilosis.To investigate, two retention panels from complaint batch 3010476 was tested using customer returned isolate c.Haemulonii/auris (1030-lspq-01314) on a phoenix m50 machine and evaluated for identification results.Next, two retention panels from complaint batch 3010476 was tested using customer returned isolate c.Haemulonii/auris (1030-lspq-01315) on a phoenix m50 machine and evaluated for identification results.All four panels identified as c.Haemulonii/auris, therefore, this complaint is not confirmed.A review of quality notifications revealed no quality notifications generated on the complaint batch.A review of complaints revealed two additional complaints on the complaint batch, one of which is related to this defect but unconfirmed.Complaint trending was performed and no trends were identified associated with this defect.Bd id/ast plant quality will continue to monitor for trends and take action as necessary.Please continue to communicate any additional concerns.
 
Event or Problem Description
It was reported that bd phoenix¿ yeast id wrong ids were obtained when testing a panel.The following information was provided by the initial reporter: a c.Auris strain isolated from a urine was mis-identified as c.Auris/haemulonii.The strain was later sent to lspq for full identification and wgs and was confirmed as c.Auris.Following the discovery of that c.Auris case, a diverse panel of 13 c.Auris isolates (representing the 5 clades) was sent to the hospital to assess id performance.Of the 13 strains tested, 11 returned c.Auris/haemulonii and 2 c.Parapsilosis (see attached table).The c.Parapsilosis repeated, and yielded same id result.The c.Haemulonii mis-id is not surprising as previously reported, but c.Parapsilosis mis-id not documented in the literature.Both mis-id were obtained with clade ii isolates.

Brand Name
BD PHOENIX¿ YEAST ID
Common Device Name
KIT, IDENTIFICATION, YEAST
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16942572
Report Number1119779-2023-00564
Device Sequence Number20586185
Product Code JXB
UDI-Device Identifier30382904483167
UDI-Public30382904483167
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number448316
Device Catalogue Number448316
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2023
Supplement Date Received by Manufacturer09/01/2023
Initial Report FDA Received Date05/16/2023
Supplement Report FDA Received Date09/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown